Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 8, 2015, 3:28 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 8, 2015, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2015, 3:28 AM MST (10:28 UTC)
- In effect from
- Apr 8, 2015, 11:00 AM MST
- Expired
- Apr 8, 2015, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3182 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WWUS75 KFGZ 081028 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 328 AM MST WED APR 8 2015 AZZ011>014-016-017-039-040-081830- /O.NEW.KFGZ.WI.Y.0006.150408T1800Z-150409T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 328 AM MST WED APR 8 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING...DECREASING IN THE MID TO LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE ALONG AND NORTH OF INTERSTATE 40 IN NAVAJO AND APACHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
039 WWUS75 KFGZ 081639 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 939 AM MST WED APR 8 2015 AZZ010-090045- /O.EXA.KFGZ.WI.Y.0006.150408T1800Z-150409T0100Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 939 AM MST WED APR 8 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST/7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST/7 PM MDT THIS EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING... DECREASING IN THE LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE ALONG US 191 AND OTHER ROADS IN THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-016-017-039-040-090045- /O.CON.KFGZ.WI.Y.0006.150408T1800Z-150409T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 939 AM MST WED APR 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST/7 PM MDT THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING... DECREASING IN THE LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE ALONG AND NORTH OF INTERSTATE 40 IN NAVAJO AND APACHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
119 WWUS75 KFGZ 082052 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 152 PM MST WED APR 8 2015 ...STRONG WINDS OVER NORTHEAST ARIZONA THROUGH THE AFTERNOON... .STRONG WINDS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST ARIZONA AND ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. GUSTS IN EXCESS OF 45 MPH HAVE BEEN REPORTED AT SEVERAL LOCATIONS. AZZ010>014-016-017-039-040-090100- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-150409T0100Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 152 PM MST WED APR 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON...DECREASING THIS EVENING. * WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40 TO 55 MPH. STRONGEST WINDS NEAR THE NEW MEXICO BORDER. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE ALONG AND NORTH OF INTERSTATE 40 IN NAVAJO AND APACHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
040 WWUS75 KFGZ 090053 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 553 PM MST WED APR 8 2015 AZZ010>014-016-017-039-040-090200- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-150409T0100Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 553 PM MST WED APR 8 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING FOR NORTHEASTERN ARIZONA... STRONG GUSTY WINDS WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 10:15 PM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 7, 10:15 PM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 PM MST TUE APR 07 2015 .SYNOPSIS...GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY AS A TROUGH AND ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO EXTREME NORTHERN ARIZONA EARLY ON WEDNESDAY...WITH GUSTY WINDS CONTINUING THROUGH WEDNESDAY AFTERNOON FROM FLAGSTAFF EASTWARD. DRY CONDITIONS...LESS WIND AND TEMPERATURES NEAR SEASONAL NORMALS ARE EXPECTED THURSDAY THROUGH MONDAY. && .DISCUSSION...BREEZY TO LOCALLY WINDY CONDITIONS WILL CONTINUE OVERNIGHT...ESPECIALLY OVER THE HIGHER TERRAIN AND IN THE LITTLE COLORADO RIVER VALLEY. THESE WINDS ARE PEAKING TONIGHT AHEAD OF A COLD FRONT APPROACHING NORTHWESTERN ARIZONA. THE HIGHEST WINDS WILL SHIFT EASTWARD QUICKLY WEDNESDAY AS COLDER AIR FILTERS INTO THE STATE AND THE GRADIENTS COLLAPSE. ANY WIND ADVISORY OR RED FLAG CONDITIONS WILL BE BRIEF AND LIMITED TO THE FAR EASTERN PORTIONS OF THE STATE TOMORROW AND NO FURTHER HEADLINES HAVE BEEN ISSUED. ALL HEADLINES FOR TODAY AND THIS EVENING HAVE EXPIRED. WE UPDATED FOR HIGHER OVERNIGHT TEMPERATURES TONIGHT DUE TO MANY AREAS REMAINING MIXED. ALL OTHER TRENDS LOOK GOOD. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL PREVAIL OVER NORTHERN ARIZONA THROUGH THE 24 HOUR PERIOD. SW WINDS WILL CONTINUE OVERNIGHT FROM 5-15KTS. SW WINDS WILL INCREASE TOMORROW MORNING TO 15-30KTS...WITH ISOLD GUSTS TOP 40KTS EAST OF KINW. WINDS WILL SHIFT WEST AND DECREASE FROM WEST TO EAST AFT 18Z-20Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH OVERNIGHT WITH CLEAR SKIES. ON WEDNESDAY...BREEZY WESTERLY WINDS WILL DEVELOP IN THE WAKE OF A DRY COLD FRONT. THE COMBINATION OF SLIGHTLY LESS WIND...COOLER TEMPERATURES AND HIGHER RH VALUES WILL LEAVE ONLY A FEW AREAS IN MARGINALLY CRITICAL FIRE WEATHER CONDITIONS FROM AROUND WINSLOW EASTWARD FOR A SHORT TIME WEDNESDAY AFTERNOON. FOR NOW...WE WILL HOLD OFF ON ISSUING A RED FLAG WARNING GIVEN THE EXPECTED BRIEF PERIOD OF MARGINAL CRITICAL FIRE WEATHER CONDITIONS. THURSDAY THROUGH SUNDAY...LOOK FOR DRY CONDITIONS WITH A WARMING TREND. LIGHT WINDS THURSDAY WILL BECOME LOCALLY BREEZY FOR FRIDAY AND THE WEEKEND. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........PETERSON AVIATION.......PETERSON FIRE WEATHER...TM/PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 7, 4:41 AM MST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 441 AM MST TUE APR 7 2015 AZZ004>018-037>040-080900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 441 AM MST TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING ALONG AND NORTH OF THE MOGOLLON RIM. BLOWING DUST IS POSSIBLE EAST OF FLAGSTAFF ALONG THE I-40 AND NORTHWARD. A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE AREA...SEE PHXNPWFGZ FOR DETAILS. A RED FLAG WARNING IS IN EFFECT TODAY FOR AREAS GENERALLY EAST OF FLAGSTAFF. SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...STRONG WINDS WILL PERSIST AHEAD OF A COLD FRONT FORECAST TO CROSS NORTHERN ARIZONA. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH ARE POSSIBLE ACROSS NAVAJO AND APACHE COUNTIES DURING THE LATE MORNING AND AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.